question-icon

What causes swelling and redness on eyelid after taking Desonide?

default
Posted on Sat, 24 May 2014
Question: My daughter, 4 years old, has eczema. She was prescribed desonide for her eczema which seemed to help but I was worried about using it so I didn't use it that often. I haven't used it for over a week when she woke up with her eyelids swollen and red. The lower area around her eyes was swollen as well. They also have lines around them, like wrinkles. Will this wrinkled appearance subside? Is this a side effect of the desonide, or does this sound like just part of her eczema? She does rub them throughout the day, I try to tell her not to but they irritate her so she can't help it. How long will the redness and lines around her eyes take to go away. I didn't use it every day on her and used for about 2 weeks. I am worried about when her eyes will become normal again. I was reluctant to use desonide and went to 3 different pediatricians and a dermatologist who all kept prescribing this. I finally broke down and used it because her skin wasn't getting any better with just moisturizer.

Also they seem like they want to swell a little at night, but is back down by the time the sun come up. I am not sure what is wrong. She took allergy test and I am waiting on those results. I am hoping this is not a side effect that permanently damaged the area around her eyes by thinning.

Sorry if my question is all over the place I am really stressing over this situation.
doctor
Answered by Dr. Sumanth Amperayani (56 minutes later)
Brief Answer:
Desonide is a mild steroid - indicated in eczema.

Detailed Answer:
Hi,

Many thanks for consulting in HealthCareMagic.

I understand your concern. What you quote fits into eczema. As such the Desonide cream which has been suggested by 3 pediatricians & a dermatologist is actually the latest preferred mode of treatment for this condition. Usual course is to apply for 3-6 weeks on the eczematous areas. There's only one another thing which you said which needs to be investigated. You said that the swelling around the eyes appears when she's sleeping & gradually subsides as the day progresses. This is a sign of protein loss in urine called nephrotic syndrome.

I suggest you get a Urine routine along with nitrites done and get back to us. Meanwhile I suggest you stick on to the schedule of Desonide suggested by your pediatrician.

Hope my answer was helpful for you. Happy to help anytime.

Further clarifications and consultations on Health Care Magic are welcome.
Dr. Sumanth MBBS., DCH., DNB (Paed).
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 8336 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes swelling and redness on eyelid after taking Desonide?

Brief Answer: Desonide is a mild steroid - indicated in eczema. Detailed Answer: Hi, Many thanks for consulting in HealthCareMagic. I understand your concern. What you quote fits into eczema. As such the Desonide cream which has been suggested by 3 pediatricians & a dermatologist is actually the latest preferred mode of treatment for this condition. Usual course is to apply for 3-6 weeks on the eczematous areas. There's only one another thing which you said which needs to be investigated. You said that the swelling around the eyes appears when she's sleeping & gradually subsides as the day progresses. This is a sign of protein loss in urine called nephrotic syndrome. I suggest you get a Urine routine along with nitrites done and get back to us. Meanwhile I suggest you stick on to the schedule of Desonide suggested by your pediatrician. Hope my answer was helpful for you. Happy to help anytime. Further clarifications and consultations on Health Care Magic are welcome. Dr. Sumanth MBBS., DCH., DNB (Paed).